zbMATH — the first resource for mathematics

Criterion of hyperbolicity in hyperelasticity in the case of the stored energy in separable form. (English) Zbl 1302.35254
Summary: We consider the equations of hyperelasticity for isotropic solids in the Eulerian coordinates in a special case where the specific stored energy is a sum of two functions. The first one, the hydrodynamic part of the energy, depends only on the solid density and the entropy, and the second one, the shear energy, depends on the invariants of the Finger tensor in such a way that it is unaffected by the volume change. A new sufficient criterion of hyperbolicity for such a system is formulated: if the sound velocity is real and a symmetric \(3 \times 3\) matrix determined in terms of the shear energy is positive definite on a one-parameter family of surfaces of the unit-determinant deformation gradient, the equations are hyperbolic.

35L65 Hyperbolic conservation laws
74B20 Nonlinear elasticity
74J30 Nonlinear waves in solid mechanics
PDF BibTeX Cite
Full Text: DOI
[1] Aubert, G., Necessary and sufficient conditions for isotropic rank one functions in dimension 2, J. Elast., 39, 31-46, (1995) · Zbl 0828.73015
[2] Ball, J.M., Convexity conditions and existence theorems in nonlinear elasticity, Arch. Ration. Mech. Anal., 63, 337-403, (1977) · Zbl 0368.73040
[3] Barton, P.T.; Drikakis, D.; Romenskii, E.I., An Eulerian scheme for large elastoplastic deformations in solids, Int. J. Numer. Methods Eng., 81, 453-484, (2010) · Zbl 1183.74331
[4] Chiriţă, S.; Danescu, A.; Ciarletta, M., On the strong ellipticity of the anisotropic linearly elastic materials, J. Elast., 87, 1-27, (2007) · Zbl 1109.74008
[5] Davies, P.J., A simple derivation of necessary and sufficient conditions for the strong ellipticity of isotropic hyperelastic materials in plane strain, J. Elast., 26, 291-296, (1991) · Zbl 0759.73013
[6] Dacorogna, B., Necessary and sufficient conditions for strong ellipticity of isotropic functions in any dimension, Discrete Contin. Dyn. Syst., Ser. B, 1, 257-263, (2001) · Zbl 1055.35045
[7] Dafermos, C.M.: Hyperbolic Conservation Laws in Continuum Mechanics. Springer, Berlin (2000) · Zbl 0940.35002
[8] Tommasi, D.; Puglisi, G.; Zurlo, G., A note on the strong ellipticity in two-dimensional isotropic elasticity, J. Elast., 109, 67-74, (2012) · Zbl 1255.74005
[9] Favrie, N.; Gavrilyuk, S.L.; Saurel, R., Solid-fluid diffuse interface model in cases of extreme deformations, J. Comput. Phys., 228, 6037-6077, (2009) · Zbl 1280.74013
[10] Favrie, N.; Gavrilyuk, S.L., Mathematical and numerical model for nonlinear viscoplasticity, Philos. Trans. R. Soc. Lond. A, 369, 2864-2880, (2011) · Zbl 1228.74012
[11] Favrie, N.; Gavrilyuk, S.L., Diffuse interface model for compressible fluid-compressible elastic-plastic solid interaction, J. Comput. Phys., 231, 2695-2723, (2012) · Zbl 1430.74036
[12] Flory, R.J., Thermodynamic relations for highly elastic materials, Trans. Faraday Soc., 57, 829-838, (1961)
[13] Gavrilyuk, S.L.; Favrie, N.; Saurel, R., Modeling wave dynamics of compressible elastic materials, J. Comput. Phys., 227, 2941-2969, (2008) · Zbl 1155.74020
[14] Godunov, S.K., Romenskii, E.I.: Elements of Continuum Mechanics and Conservation Laws. Kluwer Academic/Plenum, New York (2003) · Zbl 1031.74004
[15] Godunov, S.K.; Peshkov, I.M., Thermodynamically consistent nonlinear model of an elastoplastic Maxwell medium, Comput. Math. Math. Phys., 50, 1481-1498, (2010) · Zbl 1224.74017
[16] Hartmann, S.; Neff, P., Polyconvexity of generalized polynomial-type hyperelastic strain energy functions for nearly incompressibility, Int. J. Solids Struct., 40, 2767-2791, (2003) · Zbl 1051.74539
[17] Horgan, C.O., Remarks on ellipticity for the generalized blatz-ko constitutive model for a compressible nonlinearly elastic solid, J. Elast., 42, 165-176, (1995) · Zbl 0852.73019
[18] Knowles, J.K.; Sternberg, E., On the failure of ellipticity of the equations for finite elastostatic plane strain, Arch. Ration. Mech. Anal., 63, 321-336, (1977) · Zbl 0351.73061
[19] Miller, G.H.; Colella, P., A high order Eulerian Godunov method for elastic plastic flow in solids, J. Comput. Phys., 167, 131-176, (2001) · Zbl 0997.74078
[20] Sendova, T.; Walton, J.R., On strong ellipticity for isotropic hyperelastic materials based upon logarithmic strain, Int. J. Non-Linear Mech., 40, 195-212, (2005) · Zbl 1349.74062
[21] Sfyris, D., The strong ellipticity condition under changes in the current and reference configuration, J. Elast., 103, 281-287, (2011) · Zbl 1273.74026
[22] Simpson, H.C.; Spector, S.J., On copositive matrices and strong ellipticity for isotropic elastic materials, Arch. Ration. Mech. Anal., 84, 55-68, (1983) · Zbl 0526.73026
[23] Serre, D.: Systems of Conservation Laws (I). Cambridge University Press, Cambridge (1999) · Zbl 0930.35001
[24] Wang, Y.; Aron, M., A reformulation of the strong ellipticity conditions for unconstrained hyperelastic media, J. Elast., 44, 89-96, (1996) · Zbl 0876.73030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.